Arizona, 2025Damaging Winds and Lightning Strike in Arizona, June 1 to 2, 2025
June 1 to 2, 2025 · NWS TWC · 3 events in 2 counties and zones
An anomalous early push of tropical moisture from the remnants of Tropical Storm Alvin brought strong thunderstorms and heavy rainfall to Southeast Arizona. Notably, there was damage to electrical equipment in Douglas, AZ causing a power outage to 1,400 people.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An anomalous early push of tropical moisture from the remnants of Tropical Storm Alvin brought strong thunderstorms and heavy rainfall to Southeast Arizona. Notably, there was damage to electrical equipment in Douglas, AZ causing a power outage to 1,400 people.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Jun 1, 3:16 PM MST, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 1, 3:16 PM MST, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
316 PM MST Sun Jun 1 2025
.SYNOPSIS...A weather system moving across the area through Monday
will bring widespread showers and isolated thunderstorms tonight
into Monday morning. Another chance of showers on Tuesday with dry
conditions returning to the area on Wednesday. High temperatures
will be below normal to start the work week then warm to above
normal by the end of the work week.
&&
.DISCUSSION...Widely scattered showers/isolated thunderstorm so
far today as the upper low off northern Baja was slow to eject.
Over the past couple of hours, the low has started to eject per
last water vapor imagery. Dynamics from this system will act on
tropical moisture that has advected across the area in the past
12 hours. The 18z Tucson sounding has PW of 1.22" while SPC
analysis showing up to 1.70" moving Yuma county and wrn Pima
county. With the PW values forecast to be 250%-325% of normal and
the dynamics coming in, still looking at widespread showers and
isolated thunderstorm with a few heavy rainers and training storms
into tonight from Tucson west. Flash Flood Watch remains in effect
across SE Pinal, Pima and Santa Cruz counties. Latest HRRR runs
keep activity going past midnight for Tucson east.
Overnight showers will continue, but rain amounts will be on the
lighter side as the upper low weakens and moves northeastward
towards the Four Corners. During this time PWAT values also begin
to decrease, although they will still be above normal for this
time of year. As synoptic scale forcing decreases shower activity
will decrease from west to east Monday with additional rainfall
amounts up to 0.25". High temperatures today and Monday will be
moderated by the moisture and cloud cover with Tucson possibly
seeing sub 90 degree highs both days.
Monday: Remaining unsettled as the low opens up while moving
across the state. Up to 30% chance of showers/isolated t-storms
with highs below normal.
Tuesday: Follow-up weather system will keep conditions unsettled
especially north of Tucson for a slight chance of showers.
Wednesday thru Friday: Significant drying takes place with high
temperatures warming up to several degrees above normal by Friday.
Next week: Dry and hot and subtropical high strengthens over NW
Mexico.
&&
.AVIATION...Valid through 03/00Z.
SCT -SHRA and ISOLD -TSRA thru much of valid pd. Brief MVFR cigs
with +SHRA thru 12/09z. SWLY/SLY winds 8-15 kts thru much of
valid pd. Isold gusts to 30-40 kts near any TS that develop.
Aviation discussion not updated for TAF amendments.
&&
.FIRE WEATHER...Widespread showers and isolated thunderstorms
will continue across the area into tomorrow morning before
decreasing from west to east on Monday. Rain could be heavy at
times leading to possible debris flows over new area burn scars.
Overall winds remain light but gusty and erratic winds would occur
with any thunderstorm activity. Another weather system moves
through Tuesday with a slight chance for precip north of Tucson
along with breezy winds. Thereafter expect dry and warming
conditions.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 5 PM MST this afternoon for AZZ501-502-515.
Flood Watch until 11 PM MST this evening for AZZ503>507-513-514.
&&
Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jun 1, 2:37 PM MST, 3 hours 23 minutes before
Special Weather Statement
National Weather Service Tucson AZ
237 PM MST Sun Jun 1 2025
AZZ507-513-012200-
Dragoon and Mule and Huachuca and Santa Rita Mountains AZ-Upper
San Pedro River Valley AZ-
237 PM MST Sun Jun 1 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN COCHISE COUNTY
UNTIL 3 PM MST...
At 237 PM MST, Doppler radar was tracking a strong thunderstorm near
Hereford, moving northwest at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Sierra Vista, Hereford, Fort Huachuca, Palominas, Coronado
National Memorial and Ramsey Canyon Preserve.
This includes the following highways...
Route 90 between mile markers 329 and 330.
Route 92 between mile markers 326 and 346.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3133 11024 3146 11034 3156 11012 3136 11001
3133 11006
TIME...MOT...LOC 2136Z 151DEG 15KT 3136 11013
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
CWRLightning, Santa Cruz
- When
- June 1, 6:00 PM MST to June 2, 1:00 AM MST
- Where
- Santa Cruz County, 0.59 mi W of Sonoita
- Property damage
- $5,000
- Reported by
- Utility Company
- Coordinates
- 31.680, -110.660
Sulphur Springs Valley Electric Company reported outages for roughly 1,400 people in Sonoita, Whetstone, Benson, and Wilcox due to multiple thunderstorm hazards including lightning, fallen branches, and heavy rain that arched power lines.
Thunderstorm Wind, Cochise
- When
- June 1, 6:00 PM MST to 11:00 PM MST
- Where
- Cochise County, Douglas to Whetstone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Utility Company
- Coordinates
- 31.350, -109.550
Sulphur Springs Valley Electric Company reported outages for roughly 1,400 people in Whetstone, Benson, and Wilcox due to multiple thunderstorm hazards including lightning, fallen branches, and heavy rain that arched power lines.
Thunderstorm Wind, Cochise
- When
- June 1, 9:48 PM MST to 11:59 PM MST
- Where
- Cochise County, 3.28 mi NNW of Pirtleville
- Measured
- 30 kt (35 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Utility Company
- Coordinates
- 31.390, -109.600
APS reported a power outage was around 10 pm at the intersection of Richie Rd and Rochin Rd due to strong thunderstorm winds causing broken wires. Time estimated by radar.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, June 1 to 4, 20257 deaths · 2 events
- Hail and Damaging Winds in Texas, June 1, 202515 injured · $2.6 million · 3 in hail · 90 events
- Heat in Arizona, June 1 to 4, 20252 deaths · 2 events
- Drought in Texas, June 1 to 30, 202522 events
- Drought in New Mexico, June 1 to 30, 202522 events
- Drought in Nebraska, June 1 to 30, 202519 events
- Drought in New Mexico, June 1 to 30, 202519 events
- Drought in Arizona, June 1 to 30, 202513 events
- Drought in Colorado, June 1 to 30, 202511 events
- Drought in Montana, June 1 to 30, 202510 events
- Drought in Nebraska, June 1 to 30, 20259 events
- Wildfire in Arizona, June 1 to 13, 20251 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1274398, 1274400, 1274399.